We understand that people with cancer are worried about coronavirus. Here is the latest guidance. We will update it regularly.

Gullet (oesophagus) cancer

A support group for anyone affected by gullet cancer (also known as oesophageal cancer) to come together, share experiences and ask questions.

Has anyone been prescribed Duloxetine for Neuropathetic Pain post operation?

TessaCat
Posted by

I've just been prescribed Duloxetine (40mg a day) for the pain I'm experiencing in my chest post-operation. I am currently on Fentanyl patches and Codeine but my GP wants to ween me off these.

I have read the side effects which include sickness and loss of appetite.  As I'm sure you will all agree, this is a challenge anyway post-operation. 

Do anyone have any experience they can share either about the side effects and effectiveness of this drug, which is used widely for neuropathic pain.

latchbrook
Posted by

Hi and a very warm welcome to the online community

I'm sorry to hear that you're in a lot of pain after your recent chest operation.

I don't have the experience you're looking for but I noticed that no one had responded to your post yet. I typed 'duloxetine' into the search bar in this group to look for previous posts mentioning this drug but unfortunately yours is the first post that mentions it.

There could be people in this group who are taking it but haven't posted about it so by replying to you it will bump your post back to the top of the page where it'll be more easily seen.

x

 "Never regret a day in your life, good days give you happiness, bad days give you experience"

What is a Community Champion?

TessaCat
Posted by

Thank you for your reply. It is good to feel I have somewhere to share my experiences and ask questions x

Leo crux
Posted by

Hi

i dont know nothing about this drug and to be honest it fills me with dread. I had chemo/radio and bracket therapy.

thank the lord I’m cancer free but I have had many problems with mobility and pelvic cracks. Only recently iv been getting flank,back and groin pain so severe that I have to rock while morphine kicks in. I avoid depressants like the plague. Of course I started investigating with doc but that’s halted due to covid and had 4 diff lots of antibiotics because I had a lot of blood in urine. I’m thinking it’s kidney problems from use of meds but I have no clue at this time.

i rung doc and he said many in pain are having these who have anxiety due to nervous system etc. He assured me it wasn’t a anti depressant and that it wasn’t addictive but what iv read I’m inclinEd to say what he said was false so his diagnosis could be too . I think I’m looking for a second opinion as I am single mum with children and no family. My carer has to go back home abroad so my health needs to be corrected so I can’t really say on your post but he said to me that it’s a mix of anxiety/panic attack and nerve system and that it’s a pain drug released over 12 hours with a mood lifter. What I don’t want is to be attached to another drug during these uncertain times especially so I’m going to ask for a second opinion.

Cosima
Posted by

Hi TessaCat

I know what you mean about painkillers filling you with dread, let alone the pain. Having tried loads, and ending up in casualty after taking tramadol and using butrans patches,  I've been on a cocktail of codeine, sumatriptan, ibuprofen and paracetamol, daily maximum doses of each for two years. All for pain caused by secondary breast cancer in my skull. The pain was traumatizing and supposed to go away with treatment. It has got better but I still get big bad headaches from the treatments plus there's nerve damage. Eventually the pain specialist recommended medical cannabis and it's a dream come true of a drug. It's settled nerves, the madness of chemo side effects (for which I've been hospitalized 5 times  - mainly because of a bad head) and it's a wonderful painkiller. I'm down to 6-8 painkillers into the mornings with cannabis top ups afternoons and evenings that last into the next day.

Let me know if you want more information about the clinics, they're dotted around the country.  The doctor pointed out it's a last resort but I think it's an amazing palliative for people on chemo drugs for life. 

TessaCat
Posted by

Thank you for your sharing your story with me, it means a lot.

TessaCat
Posted by

This drug affects serotonin levels, which makes me nervous. The fact that no one in this group has bee prescribed it is even more concerning. I wish you all the luck with your pain management and hope you find a solution soon. 

Cosima
Posted by

I would voice all your concerns with the doctor and if it doesn't agree with you don't take it. And if you think it might not agree with you tell the doctor. It's your mind and body, not the doctor's. The amount of drugs that have been totally unsuitable have made me wary of  doctor's assurances. Sorry I can't be more help.